A female asked:
Disclaimer

customer: i was taking an antibiotic in january that my pharmacist said would make my birth control inactive ...see details ... i was taking an antibiotic in january that my pharmacist said would make my birth control inactive and to use a backup method

1 doctor answer
Dr. Sanjay Kumar
37 years experience Internal Medicine
Did you?: I hope you did follow your learned pharmacist's advice. Best wishes.
Answered on Dec 30, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 22-year-old female asked:
Dr. Joy Jackson
19 years experience Family Medicine
There : There has been much debate over this topic and there is no concrete evidence either way. Every doctor has there own philosophy regarding back up contr ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Rifat Naghmi
46 years experience Internal Medicine
Back up birth contro: Just during the period you are using the antibiotic
A 16-year-old female asked:
Dr. Holly Maes
36 years experience Pediatrics
Yes: Even though you are still not taking the antibiotic, the effects of it may persist in your system including the effect on your birth control. Better t ... Read More
A 27-year-old female asked:
Dr. Robert Kwok
33 years experience Pediatrics
No worries: The current thinking is that except for rifampin, other commonly-used antibiotics do not alter the effectiveness of birth control pills. This is likel ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month